Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 121, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 22, 2005, 1:30 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2005, 1:30 PM CDT (18:30 UTC)
- Expired
- Sep 23, 2005, 7:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 221840 CCA
FFWSJU
PRC001-009-035-041-043-055-059-075-111-113-121-123-133-149-153-
222030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
230 PM AST THU SEP 22 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES
IN PUERTO RICO
GUANICA
CIDRA
COAMO
CAYEY
GUAYANILLA
AIBONITO
ADJUNTAS
SABANA GRANDE
YAUCO
VILLALBA
PENUELAS
JUANA DIAZ
PONCE
SALINAS
SANTA ISABEL
* AT 2:30 PM AST...HEAVY AFTERNOON SHOWERS AND THUNDERSTORMS
ACROSS THE CORDILLERA CENTRAL ARE MOVING SLOWLY SOUTHEASTWARD
TOWARDS THE SOUTH COAST...AND ARE PRODUCING VERY HEAVY RAINFALL IN
EXCESS OF 2 TO 3 INCHES PER HOUR. LOCAL RIVERS AND STREAMS ARE
RISING RAPIDLY AND WILL PRODUCE FLOODING CONDITIONS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 4 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS AND ROADS ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1815 6622 1802 6624 1793 6696 1814 6697
1813 6664
$$
701 follow-up statement
000
WGCA72 TJSJ 222043
FFSSJU
PRC001-009-035-041-043-055-059-075-111-113-121-123-133-149-153-
222115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
440 PM AST THU SEP 22 2005
* THE FLASH FLOOD WARNING EARLIER ISSUED BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING
COUNTIES
IN PUERTO RICO
GUANICA
CIDRA
COAMO
CAYEY
GUAYANILLA
AIBONITO
ADJUNTAS
SABANA GRANDE
YAUCO
VILLALBA
PENUELAS
JUANA DIAZ
PONCE
SALINAS
SANTA ISABEL
* AT 435 PM AST...DOPPLER RADAR AND SATELLITE IMAGERY DETECTED THAT
THE HEAVY RAIN AND THUNDERSTORMS THAT AFFECTED THE MUNICIPALITIES
MENTIONED ABOVE...HAS DIMINISHED AND MOVED AWAY. HOWEVER...LINGERING
SHOWERS ARE STILL AFFECTING SOME OF THESE AREAS BUT NO SIGNIFICANT
RAINFALL AMOUNTS ARE EXPECTED WITH THIS ACTIVITY AT THIS TIME.
$$
OBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 10:30 AM CDT, 3 hours earlier.
Area forecast discussion, Sep 22, 10:30 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1130 AM AST THU SEP 22 2005 .UPDATE... A LINE OF SHOWERS ASSOCIATED TO THE TROPICAL STORM PHILLIPE WILL MOVE SOUTH AND ACROSS THE ATLANTIC WATERS DURING THE AFTERNOON HOURS. THESE SHOWERS ARE EXPECTED TO REACH THE NORTH COAST OF PUERTO RICO LATER THIS AFTERNOON. THIS AFTERNOON WE ARE STILL EXPECTING LOCAL EFFECTS TO COMBINE AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE SOUTHERN HALF OF PUERTO RICO. THE POTENTIAL REMAIN HIGH FOR LOCAL AND URBAN FLOODING. .PREVIOUS DISCUSSION... SYNOPSIS...MID TO UPPER LOW AND CONTINUES NORTH OF THE LOCAL AREA WITH ASSOCIATED TROUGH NOW EXTENDING SOUTHWEST ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS AND INTO THE EASTERN CARIBBEAN. LATEST GFS MODEL GUIDANCE HAS THIS LOW GRADUALLY WEAKENING OVER THE WEEKEND AS IT SLOWLY LIFTS NORTH NORTHWEST AND ACROSS THE LOCAL REGION. AS THE ASSOCIATED TROUGH MOVES ACROSS THE REGION...EXPECT SOME ENHANCEMENT IN THE DIURNAL CONVECTION DURING THE NEXT 24-36 HOURS ACROSS PARTS OF THE LOCAL ISLANDS. MEANWHILE IN THE LOW LEVELS...A BROAD AREA OF LOW PRESSURE EXTENDS FROM THE NORTHEAST CARIBBEAN NORTHEASTWARD INTO THE WEST CENTRAL ATLANTIC...WITH THE SMALL CIRCULATION OF THE POORLY ORGANIZED TROPICAL STORM PHILIPPE LOCATED NEAR 23.3 NORTH... 57.2WEST...AT 0900 UTC...AND MOVING NORTH NEAR 12 MPH. CONSIDERABLE AMOUNT OF ENHANCED CONVECTION CONTINUES EAST OF THE TROUGH AND EXTENDS ACROSS THE EASTERN CARIBBEAN AND THE SOUTHERN PORTION OF THE LESSER ANTILLES. A WEAK TROPICAL WAVE IS LOCATED NEAR 51 WEST AND CONTINUE WEST ACROSS THE TROPICAL ATLANTIC. NO SIGNIFICANT CONVECTION IS SO FAR ASSOCIATED WITH THIS WAVE. && .DISCUSSION...THE EARLIER (00Z) UPPER AIR SOUNDINGS ACROSS THE AREA INDICATED DRIER CONDITIONS ACROSS THE LOCAL REGION WITH A LIGHT NORTHERLY LOW LEVEL WIND FLOW. LATEST SATELLITE IMAGERY AND DOPPLER RADAR HOWEVER SHOWED PATCHES OF CLOUDS WITH SHOWERS AND ISOLATED THUNDERSTORMS DRIFTING SOUTH SOUTHWEST ACROSS THE LOCAL ATLANTIC WATERS AND REACHING PARTS OF THE NORTH COAST OF PUERTO RICO...AS WELL AS ACROSS THE LOCAL SOUTHEASTERN CARIBBEAN WATERS. MODEL GUIDANCE AS WELL AS SATELLITE IMAGERY SUGGEST NO SIGNIFICANT MOISTURE INCREASE TODAY ACROSS THE REGION. THEREFORE...SHOWER ACTIVITY ACROSS THE AREA TODAY WILL NOT BE WIDESPREAD...BUT THERE WILL STILL BE SUFFICIENT UPPER LEVEL INSTABILITY AND LOW LEVEL MOISTURE AVAILABLE...TO ENHANCE DIURNAL CONVECTION...AND PRODUCE ISOLATED AREAS OF MODERATE TO HEAVY RAINFALL AND THUNDERSTORMS ACROSS PARTS OF THE LOCAL ISLANDS. && .MARINE...SEAS HAVE BEGUN TO DECREASE AND WILL CONTINUE TO SUBSIDE THROUGH OUT THE DAY. THE NORTHEAST SWELLS GENERATED FROM PHILIPPE WILL CONTINUE TO AFFECT THE REGIONAL WATERS FOR THE NEXT FEW DAYS...ALTHOUGH SEA HEIGHTS WILL FALL TO 4 TO 5 FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 77 90 77 / 40 0 60 0 STT 89 79 88 79 / 40 40 40 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09
Hazardous weather outlook, Sep 22, 5:30 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU SEP 22 2005 PRZ001>013-AMZ710>750-231030- 630 AM AST THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A MODESTLY MOIST AIRMASS IS IN PLACE OVER PUERTO RICO...BUT MID LAYERS ARE RELATIVELY DRY. WINDS ARE EXPECTED TO BECOME LIGHTER AND SWITCH DIRECTIONS DURING THE DAY...LEAVING MOST THUNDERSTORM ACTIVITY DUE TO CONVERGING SEA BREEZES. WITH SLOW MOVEMENTS AND CELLS THAT COULD LAST SOME TIME...URBAN AND SMALL STREAM FLOODING IS POSSIBLE OVER ALMOST ALL OF INTERIOR PUERTO RICO. ONCE ACTIVITY BEGINS HOWEVER...IT SHOULD BE SELF LIMITING...DUE TO STRONG BLOW-OFF OF CLOUD TOPS AT UPPER LEVELS. THEREFORE THE POSSIBILITY OF FLOODING WILL BE LIMITED TO THE DAYTIME HOURS. .DAYS TWO THROUGH SEVEN... CONTINUING MOIST AND UNSTABLE CONDITIONS DURING THE AFTERNOONS NORTH OF THE CORDILLERA CENTRAL WILL MAKE LIMITED URBAN AND SMALL STREAM FLOODING POSSIBLE FROM THUNDERSTORMS THERE FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-231030- 630 AM AST THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A MODESTLY MOIST AIRMASS AND LIGHT WINDS WILL ALLOW ISOLATED THUNDERSTORMS TO GROW OVER THE U.S. VIRGIN ISLANDS DURING THE DAY TODAY...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS EACH DAY ARE POSSIBLE...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. SNELL
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 1:11 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 22, 3:22 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 22, 3:40 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.